MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE
Model Number 3000TFX
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 04/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the subject device is not available for evaluation as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with a 23mm 3000tfx aortic valve underwent a valve-in-valve procedure after an implant duration of seven (7) years due to severe degeneration with stenosis and severe insufficiency.The patient presented with symptoms of heart failure nyha class 3.The procedure was performed with a 23mm 9755rsl transcatheter valve successfully and the patient was transferred to the pacu in stable condition post procedure.Patient was discharged on pod #2.
 
Additional Manufacturer Narrative
H11: corrected data: corrected b5.
 
Event or Problem Description
It was reported and learned from medical records that, that a patient with a 23mm 3000tfx aortic valve underwent a valve-in-valve procedure after an implant duration of seven (7) years due to severe degeneration with stenosis and severe insufficiency.The patient presented with symptoms of heart failure nyha class 3.The procedure was performed with a 23mm 9755rsl transcatheter valve successfully.Per medical records, the patient presented with symptoms of heart failure, examination and imaging revealed sever bioprosthetic aortic valve degeneration with both insufficiency and stenosis.The patient underwent tavr using 23mm 9755rsl sapian 3 reselia transcatheter valve inside the failing 23mm 3300tfx magna ease aortic valve.Post-procedural tee demonstrated well seated prosthesis with no stenosis nor insufficiency, mean gradient of 2 mmhg.The patient tolerated the procedure well and transferred to the pacu in stable condition.The patient was discharged on pod #2.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Despite the advancements in the heart valve industry, svd commonly begins 7-8 years after implantation, with a considerably increased rate in patients with pertinent comorbidities and/or an implant duration of greater than 10 years.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient factors, including an implant duration of 7 or more years and hyperlipidemia (hld), coronary artery disease (cad).Per the instructions for use (ifu), structural valve deterioration (svd) is a known potential risk associated with bioprosthetic heart valves.The device history record (dhr) was not reviewed as the reported event does not allege a malfunction that could be related to an edwards manufacturing deficiency and/or one was not suspected or confirmed through investigation, no labeling non-conformance/deficiency; no use-related issue with a hazardous situation; no device-related infection; and no evidence of a product failure with regard to design, reliability, or use error.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492506615
MDR Report Key21910832
Report Number2015691-2025-03263
Device Sequence Number9125479
Product Code DYE
UDI-Device Identifier00690103163650
UDI-Public(01)00690103163650(17)211011
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/11/2021
Device Model Number3000TFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer04/25/2025
05/27/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date05/19/2025
05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/12/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age77 YR
Patient SexFemale